Glipizide with insulin

Common Questions and Answers about Glipizide with insulin

glucotrol

Avatar_f_tn Would taking a glipizide (5 mg) before bed stimulate insulin production enough to make by morning BG lower?
Avatar_n_tn Good luck and do stay in touch with your doctor as you work with your new med. If you're on insulin, talk with him/her also about how to adjust dosing.
1273125_tn?1365081126 If I were you, I would TRY ALL avenues with oral meds before making the decision with your Dr. to start Insulin shots. I don't have a problem with needles either, but I gotta tell ya, the shots get old after a while. If you really need the Insulin, talk to your Dr bout which Pen would work best for you - it's much much easier than regular needles!! Good Luck....
Avatar_f_tn In studying the insulin resistance of 29 people with Hepatitis C, Australian researchers have confirmed that they have high insulin resistance, a precursor to diabetes. However, almost all insulin resistance was in muscle, with little or none in the liver, a very surprising finding given that Hepatitis C is a liver disease. Insulin, a hormone made by the pancreas, helps the body use glucose for energy. The two most important organs that respond to insulin are the liver and muscle.
Avatar_n_tn The next day she had a blood sugar reading of 70 before breakfast, so she took her glipizide as directed then ate breakfast. I stopped by right after that and she said she was feeling much better than the day before and I didn't need to come over for lunch. I did anyway, just 4 hours later and found her in a paralyzed state in her bed with her eyes open unable to respond to me. I called 911. I thought she had a stroke. They got there and checked her B/S. They had dropped to 47!
4117735_tn?1349965969 With levels of 200-300 mg/dl your doctor may start you on insulin, either fast acting or extended release. This may or may not be in combination with Glipizide.
Avatar_f_tn glipizide is in the Sulfonylurea class of drugs. Sulfonylurea drugs work by forcing the pancreas to make more insulin, insulin lowers BG. So if you dont eat and continue to take glipizide you run the risk of getting hypos. I say the risk as it depends what your BG is and how much glipizide lowers your BG. If you are on glipizide you should have a BG test meter to check your BG. So test to see how your BG is doing.
Avatar_n_tn It is also a new practice (Joslin diabetes center - one of the world'sleading diabetes management and research centres) to start all persons with diabetes on insulin instead of oral meds. Glipizide is a drug that makes your pancreas put out more insulin so it can cause lows. It can also make your pancreas burn out faster. So do research this and consider stopping this drug (in coordination with your Dr.) Metformin does not have this effect. So you can ask your Dr.
Avatar_n_tn "Would increasing Januvia to 100mg along with the Glipizide Xl help??" ALWAYS consult with your doctor regarding medication adjustments. Lowering, or increasing or stopping your medication without doctors approval can lead to complications and serious health risks. "I read low in the AM and high the rest of the day. Weight is coming back on very fast." An easy way to lower glucose [blood sugar] levels is to stay fit and healthy.
4812794_tn?1359500746 Aciphex Buspirone - had a bad side effect to Tegretol, which caused permanent extreme anxiety Cyanocobal (B12) injections - no terminal Ilium.
2053416_tn?1330414792 My sugars are in the 200 + - range. Is there another generation 1 or 2 diabetes medicine that I can take with the glipizide that will work as good as the actos did and not cost so much? I would like to get off the glumetza. I am really thinking about asking the doctor to put me back on insulin (novolin R). Thank you for your input.
Avatar_n_tn SHe asked me to stop Glucophage because she's afraid that it would harm my liver. She replaced it with Novolin N (10 u @ bedtime). I started the insulin on Sept 22, 04. I felt really weird in my body: dry mouth, pain in my stomach, sweating, agitating. Beside my blood glucose fluctuated from 200-300. Before I took insulin, my blood glucose was between 130-170. So i decided to stop the insulin and went back to glucophage since Sept 24, 04.
Avatar_m_tn I couldn't get good control of my bg levels with the insulin either. My doctor took me completely off insulin while taking Victoza but am still taking the onglyza. I was really hoping this would work and am worried my doc will take me off of it when I go back next week. I love the weight loss and I love the no side effects. When I was on Byetta, I had dropped 30 lbs but became so sick I almost wound up in the hospital. I don't want to go back on insulin because it caused me to gain 30 lbs.
647391_tn?1275020233 "Do you take Glipizide once a day? " Yes, usually around 5-6am. I eat breakfast 30-45 minutes later. "If so, what is your blood sugars at the end of day." <120 mg/dl "I think the glipizide helps, but doesn't last the day." Don't rely on medications to do all the work for you. There there to 'help' you. Do you exercise and break sweat for 60 minutes daily? Are you at normal body weight? Are you eating a proper diabetic diet? If not your diabetes will progress.
Avatar_f_tn There are several people here who have had expereince with blood sugar problems and treatment. Some used stuff like metformin or even insulin throughout treatment. My expereience was that high blood sugar levels went away while on treatment. That was a result of the red cell killing abilities of the ribavirin.
Avatar_f_tn diabetic ketoacidosis with 2 types of insulin. in coma 3 days, in hospital 8. afraid if i do not control it with pills i am waiting for that to happen again.
Avatar_m_tn Don't believe the marketing hype about bitter melon for it doesn't mix well with metformin (Glucophage(R)), chlorpropamide (Diabinese(R)), glyburide (Diabeta(R) Glynase(R)), glipizide (Glucotrol(R)), insulin, and others).
Avatar_n_tn am now taking glipizide 5 mg along with colestipol 1gr twice daily and gabapentin 300mg 3 times daily and my blood sugar levels are staying high. First time on all these meds and my sugar levels were fine on lisonpril. Could one of thse being causing the high readings. My diet is the same if not lower in sugar and calories.
Avatar_f_tn Does anyone know what type of reaction one is likely to get by mixing Metformin and Victoza with meds for Hep C? These are non insulin meds. I am particularly interested in the interaction with Victoza which is a good stabilizer. Both of these meds can cause some stomach distress.
1273125_tn?1365081126 By the way the MD is NUTS he has you on insulin and he objects to a fast insulin to help with meal numbers. Glip will also produce lows It forces the pancreas to make more insulin. So whether you inject or take Glip your getting more insulin. If it is too much insulin then a side effect of too much insulin can cause hypoglycemia. Hypoglycemia is not deadly... UNLESS it is severe.
Avatar_n_tn They gave him insulin during surgery, which he had never had before. Now he takes his regulas glipizide and now insulin. What can we do to get it back under control? This discussion is related to <a href='http://www.medhelp.org/posts/show/385618'>83 yrs old Type 2 & bypass surgery</a>.
Avatar_f_tn Your diabetic that means your body is not controlling your BG as it should, so You have to. Your body uses insulin to control its BG. Using insulin will give you the best control of your BG 4) weight Tell us what you do for the 4 things.
Avatar_n_tn sugars between 250-280 daily on metformin glipizide junvia seen doc she put me on lantus 10u did nothing went up to 15u still noting been a few days does it take a while to take effect how much can you take ,also asked to see specialst she said she could do it should i insist to see one?
Girl I went on Glipizide about a month ago. Can not get the blood sugar level down. I also take Metformin. I have noticed since going on the medication I have bad breath. Is it me or has anyone else had this side effect?
Avatar_m_tn It is an insulin sensitisesr and can safety and effectively be used with insulin. The proper dose of lantus is the one that controls your blood sugar. IF your blood sugar fasting is 270 then you need to increase your lantus dose. Ideally your fasting glucose will be in the 80 - 100 range). Your dr allowing you to have a blood sugar of 180 before taking medications is also keeping you consistently high.
Avatar_f_tn I took him to the hospital on friday night with an outer and inner ear infection. While there his blood sugar was in the 400s. It was brought down befor we left. I was told to keep a close eye on his levels and to follow up with his primary doctor. The soonest they can see him is the 8th. He just checked and his blood sugar is 452. He took his meds. (metformin and glipizide) What can we do? Should we go to the hospital?
Avatar_f_tn actos, glipizide, insulin, nexium, simvistatin, seroquel, lamictil, prozac. cannot correlate with any particular food intake or other variables. occurs periodically; symptoms are transient.
Avatar_f_tn actos, glipizide, insulin, nexium, simvistatin, seroquel, lamictil, prozac. cannot correlate with any particular food intake or other variables. occurs periodically; symptoms are transient.
647391_tn?1275020233 Proud to say that with the help of insulin, I had my A1c go down a whole point.. Foot surgery is a go ahead. It was frustrating journey, but now that I am here, I appreciate the positive direction I am going now. I hope to see it continue this way.
Avatar_f_tn I also have diabetes 2 - taking Lantus and just added another insulin on a sliding scale for meals - I take Nexium, Singular, Glipizide, Metformin 500 qam/qpm - use a SVN with albuetrol when needed.